Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 5, 2004, 6:43 PM CDT for Dawson County, Nebraska. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 5, 2004, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:00 PM CDT | HAIL 1.75 | 4 W Lexington, NE | |
| Jul 5, 7:15 PM CDT | HAIL 1.75 | Lexington, NE | |
| Jul 5, 7:16 PM CDT | HAIL 0.88 | Lexington, NE | |
| Jul 5, 7:30 PM CDT | HAIL 0.88 | Lexington, NE | HAIL NEARLY COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 052343
SVRGID
NEC047-060045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 745 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LEXINGTON...OR ABOUT
OVER LEXINGTON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVERTON AROUND 710 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4068 9964 4070 9969 4070 9988 4095 9988
4096 9943 4069 9942 4067 9941 4067 9941
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 248 PM CDT MON JUL 05 2004 .SHORT TERM...LATEST WATER VAPOR IMAGERY REVEALS AN UNSEASONABLY STRONG UPPER WAVE JUST EXITING THE CENTRAL PLAINS WHILE FURTHER WEST ANOTHER DECENT WAVE IS MOVING SOUTHEAST OVER WYOMING. AT THE SURFACE...MORNING CONVECTION HAS LEFT A FAIRLY CHAOTIC WIND FIELD ACROSS THE AREA...ALTHOUGH PRESSURE ANALYSIS REVEALS A WEAK COLD FRONT SLIDING SOUTH ACROSS THE PANHANDLE. SOME RESIDUAL MOISTURE REMAINS ACROSS THE HIGH PLAINS AHEAD OF THIS FRONT WITH CAPE VALUES IN THE 1000 RANGE. THIS HAS ALLOWED SCATTERED CONVECTION TO ALREADY FORM ACROSS THE HIGH PLAINS THIS AFTERNOON WHICH SHOULD SET THE STAGE FOR THE NEXT ROUND OF PRECIP TONIGHT. AS THE AFOREMENTIONED FRONT/UPPER WAVE MOVE THROUGH THE REGION TONIGHT...HIGH PLAINS CONVECTION WILL LIKELY MOVE INTO AREAS WEST OF HIGHWAY 183 BY EARLY TO MID EVENING. AS THE LLJ FORMS BY 06-09Z TIME FRAME ANTICIPATE CONVECTION TO START FAVORING MOVEMENT/DEVELOPMENT MORE TOWARD NORTH CENTRAL KANSAS INSTEAD OF SOUTH CENTRAL NEBRASKA. BASED OFF OF THIS...WILL AIM THE HIGHEST PRECIP CHANCE GENERALLY SOUTH OF A LEXINGTON TO HEBRON LINE TONIGHT. SHEAR AND INSTABILITY ARE SHOWN TO BE MARGINAL BUT WITH STRONG COLD POOL GENERATION LOOKING VERY LIKELY...A SEVERE MCS IS HIGHLY PROBABLE. WIND AND TO A LESSER DEGREE HAIL WILL BE A PROBLEM AS USUAL...BUT SOME HYDRO PROBLEMS COULD EXIST AS WELL SOUTH OF INTERSTATE 80. FOR THIS REASON WILL KEEP THE FLOOD WATCH IN EFFECT THROUGH TONIGHT. EXPECT OVERNIGHT MCS TO EXIT AREA BY TOMORROW MORNING AS ASSOCIATED COLD POOL DRIVES NEW CONVECTIVE DEVELOPMENT SOUTH OF CWA. THIS SHOULD SET THE STAGE FOR A RATHER NICE DAY ACROSS THE AREA AS SUBSIDENCE BEHIND THE EXITING WAVE BRING LIGHT WINDS AND CLEARING SKIES BY AFTERNOON. TEMPERATURES WILL BE A LITTLE TRICKY BUT HIGHS RANGING FROM THE MID 70S NEAR ORD TO NEAR 80 OVER NORTH CENTRAL KANSAS. QUIET PATTERN CONTINUES INTO WEDNESDAY AS WEAK SHORT WAVE RIDGING TAKES HOLD OF AREA. THERE IS SOME POTENTIAL FOR EVENING CONVECTION AS MOISTURE BEGINS TO WRAP BACK INTO AREA...HOWEVER FORCING LOOKS WEAK AT THIS POINT AND WILL LEAVE FORECAST DRY. TEMPERATURES WILL BE A LITTLE WARMER WITH READINGS RANGING FROM THE LOWER 80S EAST TO UPPER 80S TO NEAR 90 WEST. .LONG TERM...THURSDAY TO MONDAY. UPPER FLOW TRANSITIONS SOUTHWEST AS UPPER LOW PROGRESSES FROM SOUTHERN ALBERTA NORTHEAST INTO MANITOBA. HEIGHTS RISE THURSDAY WITH SHORTWAVE RIDGING AHEAD OF NEXT APPROACHING SHORTWAVE TROF. SFC TROF DEVELOPS IN THE HIGH PLAINS...INCREASING SOUTHERLY FLOW AND WARM AIR ADVECTION. H85 TEMPS PROGGED IN THE MID/UPPER 20S BY LATE IN THE DAY...WHILE MID LEVEL CAPPING ALSO STRENGTHENS AS H7 TEMPS REACH NEAR 14C. SHLD BE MORE SEASONAL WITH TEMPS AROUND 90F. CURRENTLY HAVE LOW POPS AS SHORTWAVE LIFTS OUT OF THE CENTRAL ROCKIES...AND THIS HAS BEEN MAINTAINED...BUT WILL NEED TO MONITOR IF SHORTWAVE WILL BE STRONG ENOUGH TO BREAK THE CAP. BY FRIDAY...FLOW ALOFT FURTHER DEEPENS SOUTHWESTERLY WHILE UPPER LOW LIFTS NORTH INTO CANADA. FRONTAL BOUNDARY PUSHES SOUTH THRU THE DAKOTAS...AGAIN FOCUSING CONVECTION. MODELS SUGGESTING CONVECTION INITIATION IN SW SD/NW NEB...ORGANIZING INTO AN MCS AND TRACKING EAST FRIDAY NIGHT. LATEST MODELS TRENDING FARTHER NORTH WITH BOUNDARY SO SOUTHERN EXTENT OF CONVECTION WILL NEED TO BE WATCHED. IF CONVECTION UNFOLDS...BOUNDARY WILL BE PUSHED FARTHER SOUTH WITH CONTINUING CHANCES FOR CONVECTION INTO SATURDAY. FORECAST REMAINS DRY SUNDAY AND MONDAY FOR NOW WITH HEIGHTS RISING AGAIN. OUTSIDE CHANCES FOR CONVECTION REMAIN ALTHOUGH BOUNDARY PLACEMENT AND TIMING OF SHORTWAVES DIFFICULT TO DISCERN AT THIS POINT. && .GID WATCHES/WARNINGS/ADVISORIES... .NE...FLOOD WATCH TIL 6 AM TUE FOR AREAS S OF I80. .KS...FLOOD WATCH TIL 6 AM TUE FOR N CNTRL KS. && AWJ/FAY
Hazardous weather outlook, Jul 5, 5:22 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 522 PM CDT MON JUL 5 2004 KSZ005>007-017>019-NEZ072>077-082>087-061200- ADAMS-CLAY-FILLMORE-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY- MITCHELL-NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER- 522 PM CDT MON JUL 5 2004 ...FLOOD WATCH IN EFFECT UNTIL 6 AM TUESDAY FOR NORTH CENTRAL KANSAS AND FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT A MODERATE THREAT OF SEVERE WEATHER EXISTS THIS EVENING AND OVERNIGHT...WITH HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 70 MPH THE MAIN HAZARDS. A DISTURBANCE MOVING OUT OF THE ROCKIES IN COMBINATION WITH A WEAK COLD FRONT WILL BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THE THUNDERSTORMS WILL DEVELOP ACROSS WESTERN NEBRASKA AND IN LOCATIONS WEST OF HIGHWAY 183 THIS EVENING...AND THEN SPREAD SOUTH AND EAST OVERNIGHT. HEAVY RAINFALL IS ALSO EXPECTED FROM THUNDERSTORMS AND WITH WET SOIL ALREADY IN PLACE...AREAS OF FLASH FLOODING ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SMALL CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY THROUGH SATURDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. NEZ039>041-046>049-060>064-061200- BUFFALO-DAWSON-GREELEY-HALL-HAMILTON-HOWARD-MERRICK-NANCE-POLK- SHERMAN-VALLEY-YORK- 522 PM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS THIS EVENING AND OVERNIGHT... WITH DAMAGING WINDS TO 70 MPH AND HAIL THE SIZE OF QUARTERS THE MAIN HAZARDS. A DISTURBANCE MOVING OUT OF THE ROCKIES IN COMBINATION WITH A WEAK COLD FRONT WILL BRING ANOTHER ROUND OF THUNDERSTORMS. THE THUNDERSTORMS WILL DEVELOP THIS EVENING WEST OF A LINE FROM GREELEY TO LEXINGTON...AND ALSO ACROSS WESTERN NEBRASKA. THE STORMS WILL MOVE EAST SOUTHEAST ALONG THE COLD FRONTAL BOUNDARY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SMALL CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY THROUGH SATURDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE... HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) AWJ/FAY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:44 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 61 min |
| Jul 4, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Webster | 61 min |
| Jul 4, 11:41 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 64 min |
| Jul 4, 11:41 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Phelps | 79 min |
| Jul 4, 11:55 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.